HealthBoards

HealthBoards (https://www.healthboards.com/boards/)
-   Pain Management (https://www.healthboards.com/boards/pain-management/)
-   -   Skekaxin/Metaxalone 800 mg (https://www.healthboards.com/boards/pain-management/894895-skekaxin-metaxalone-800-mg.html)

Amanda06 03-28-2012 11:35 AM

Skekaxin/Metaxalone 800 mg
 
Hi:
For the painful cramp/spasm in my leg, my GP rx'ed Metaxalone 800 mg. which is generic version of Skelaxin 800 mg. four times per day.

For the past two days, I cut the pill in a half by using a pill-cutter and took four times per day since the 800 mg. per day seems awful dosage for me as seeing cramp/spasm occurs only once a week or so. Also, my legs appears 'tired' for some reason. :confused:

It works good, .... but I feel pretty medicated to the point where I want to lay down on the couch in the middle of day.

If any of you have an experience taking this med., Skelaxin, I truly appreciate any thoughts on this med.;)

Thanks,

ncmommakat 03-28-2012 01:25 PM

Re: Skekaxin/Metaxalone 800 mg
 
was worthless to me. I am now on SOMA which my PM doc said they MAY make it a controlled substance. it doesn't knock me out either but will get rid of a spasm

tortoisegirl 04-01-2012 09:57 AM

Re: Skekaxin/Metaxalone 800 mg
 
So you have the cramping once a week and your doctor wants you to take this four times a day? Wow I think there is some communication difficulty there. This is a medication where its is safe to take less than prescribed. If you aren't having spasms, cramps, etc, at the time, you likely don't need to be taking it. Due to side effects a lot of people can only take a muscle relaxer when they are highly symptomatic and at home, or just at night (I find even just taking it at night it'll help me some throughout the day too).

Schedule a follow up with your doctor to discuss. If it isn't helping your symptoms, there are other good options. I have tried a few muscle relaxers including this, Flexeril, and Zanaflex. I find Zanaflex to be the only one I've tried that helps, but it is very sedating (I can only take it at bedtime). You don't want to ask for meds by name, but if something isn't helping or the schedule doesn't make sense, you want to bring up your concerns and work with your doctor to find the best solution.

Was your doctor wanting you to take this constantly for a short time to get rid of the problem, or long term? This med can be taken either way, but typically they only have you taking it constantly if you have constant symptoms. Do you feel medicated meaning woozy/high, or just sedated? Different muscle relaxers can work very differently so you have some options. You may also want to ask your doctor if pt, massage, a tens unit, heat, etc, could be helpful. Yes the way muscle relaxers work it can be common to have muscle weakness (what I assume you mean by the muscles being tired). Best wishes.


All times are GMT -7. The time now is 09:59 PM.